Journal of Commutative Algebra

Anti-homomorphisms between module lattices

Patrick F. Smith

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We examine the properties of certain mappings between the lattice $\mathcal{L}(R)$ of ideals of a commutative ring $R$ and the lattice $\mathcal{L}(_RM)$ of submodules of an $R$-module $M$, in particular considering when these mappings are lattice anti-homomorphisms. The mappings in question are the mapping $\alpha : \mathcal{L}(R) \rightarrow \mathcal{L}(_RM)$ defined by setting for each ideal $B$ of $R$, $\alpha(B)$ to be the submodule of $M$ consisting of all elements $m$ in $M$ with $Bm = 0$ and the mapping $\beta : \mathcal{L}(_RM) \rightarrow \mathcal{L}(R)$ defined by $\beta(N)$ is the annihilator in $R$ of $N$, for each submodule $N$ of $M$.

Article information

Source
J. Commut. Algebra, Volume 7, Number 4 (2015), 567-592.

Dates
First available in Project Euclid: 19 January 2016

Permanent link to this document
https://projecteuclid.org/euclid.jca/1453211674

Digital Object Identifier
doi:10.1216/JCA-2015-7-4-567

Mathematical Reviews number (MathSciNet)
MR3451356

Zentralblatt MATH identifier
1341.13006

Subjects
Primary: 06A30 13F05: Dedekind, Prüfer, Krull and Mori rings and their generalizations 13A15: Ideals; multiplicative ideal theory 13C12: Torsion modules and ideals 13C99: None of the above, but in this section

Keywords
Lattice anti-homomorphism commutative ring Dedekind domain chain ring comultiplication module von Neumann regular ring

Citation

Smith, Patrick F. Anti-homomorphisms between module lattices. J. Commut. Algebra 7 (2015), no. 4, 567--592. doi:10.1216/JCA-2015-7-4-567. https://projecteuclid.org/euclid.jca/1453211674


Export citation

References

  • Y. Al-Shaniafi and P.F. Smith, Comultiplication modules over commutative rings, J. Comm. Alg. 3 (2011), 1–29.
  • F.W. Anderson and K.R. Fuller, Rings and categories of modules, Springer-Verlag, New York, 1974.
  • H. Ansari-Toroghy and H. Farshadifar, The dual notion of multiplication modules, Taiwan. J. Math. 11 (2007), 1189–1201.
  • ––––, Comultiplation modules and related results, Honam Math. J. 30 (2008), 91–99.
  • ––––, On comultiplication modules, Kor. Ann. Math. 25 (2008), 57–66.
  • J. Dauns, Prime modules, J. reine angew Math. 298 (1978), 156–181.
  • R. Gilmer, Multiplicative ideal theory, Marcel Dekker, New York, 1972.
  • C.R. Hajarnavis and N.C. Norton, On dual rings and their modules, J. Alg. 93 (1985), 253–266.
  • A. Harmanci, P.F. Smith and Y. Tiras, A characterization of prime submodules, J. Alg. 212 (1999), 743–752.
  • I. Kaplansky, Dual rings, Ann. Math. 49 (1948), 689–701.
  • C.-P. Lu, Prime submodules of modules, Comm. Math. Univ. Sanct. Paul. 33 (1984), 61–69.
  • R.L. McCasland and M.E. Moore, Prime submodules, Comm. Alg. 20 (1992), 1803–1817.
  • R.L. McCasland and P.F. Smith, Prime submodules of Noetherian modules, Rocky Mountain J. Math. 23 (1993), 1041–1062.
  • W.K. Nicholson and M.F. Yousif, On dual rings, New Zealand J. Math. 28 (1999), 65–70.
  • Y. Shaniafi and P.F. Smith, Comultiplication modules over commutative rings II, J. Comm. Alg. 4 (2012), 153–174.
  • D.W. Sharpe and P. Vamos Injective modules, Cambr. Tracts Math. Math. Phys. 62, Cambridge University Press, Cambridge, 1972.
  • P.F. Smith, Mappings between module lattices, Int. Electr. J. Alg. 15 (2014), 173–195.
  • ––––, Complete homomorphisms between module lattices, Int. Electr. J. Alg. 16 (2014), 16–31.